MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN T10 SCREWDRIVER SHAFT W/AO

SMITH & NEPHEW, INC. CANN T10 SCREWDRIVER SHAFT W/AO
Model Number 71177150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the screwdriver broke while removing hardware.It was noticed until after the case.The procedure was completed with a backup device.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The star driving end of the device fractured off and was not returned.The device was manufactured in 2010 and shows signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CANN T10 SCREWDRIVER SHAFT W/AO
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9937843
Report Number1020279-2020-01222
Device Sequence Number654672
Product Code HXX
UDI-Device Identifier03596010624178
UDI-Public03596010624178
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71177150
Device Catalogue Number71177150
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1